Illinois Journal of Mathematics

A characterization of the disk algebra

Brian J. Cole, Evgeny A. Poletsky, and Nazim Sadik

Full-text: Open access

Abstract

We prove that a complex unital uniform algebra is isomorphic to the disk algebra if and only if every closed subalgebra with one generator is isomorphic to the whole algebra. Moreover, every such subalgebra of the disk algebra is isometrically isomorphic to the disk algebra. On the way we prove: (1) for a function $f$ in the disk algebra the interior of the polynomial hull of the set $f(\overline U)$, where $\overline U$ is the closed unit disk, is a Jordan domain; (2) if a uniform algebra $A$ on a compact Hausdorff set $X$ containing the Cantor set separates points of $X$, then there is $f\in A$ such that $f(X)=\overline U$.

Article information

Source
Illinois J. Math., Volume 46, Number 2 (2002), 533-539.

Dates
First available in Project Euclid: 13 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1258136209

Digital Object Identifier
doi:10.1215/ijm/1258136209

Mathematical Reviews number (MathSciNet)
MR1936935

Zentralblatt MATH identifier
1029.46069

Subjects
Primary: 46J15: Banach algebras of differentiable or analytic functions, Hp-spaces [See also 30H10, 32A35, 32A37, 32A38, 42B30]
Secondary: 30H05: Bounded analytic functions

Citation

Cole, Brian J.; Sadik, Nazim; Poletsky, Evgeny A. A characterization of the disk algebra. Illinois J. Math. 46 (2002), no. 2, 533--539. doi:10.1215/ijm/1258136209. https://projecteuclid.org/euclid.ijm/1258136209


Export citation